MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The closurefast catheter was returned inside a shelf label carton.No ancillary devices, cines images or procedural notes were received for evaluation.The device was visually examined.It was observed, under microscope, that damage and an unknown burnt residue were present on the catheter coil area.The coil was also kinked in multiple places and the fep was torn and pulled off the coil area.An unknown plastic could be seen melted to the coil and the coil was exposed as a result of the torn <(>&<)> burnt fep.
 
Event or Problem Description
It was reported that the physician used a closurefast to treat 4 segments of the anterior lateral accessory vein.The ifu was followed and the device was not reprocessed.The physician then intended to use the same device to treat the great saphenous vein(gsv).Before proceeding to the gsv, the physician noticed that the thermocouple had melted.A new catheter was opened and the physician proceeded to successfully treat the gsv with this new catheter.No patient injury was reported.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7167067
Report Number2183870-2018-00007
Device Sequence Number1918095
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberCF7-7-100
Device Lot Number553439X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR